Andy Jones, 54, had the Moderna vaccine at Woodhall Farm pharmacy on Friday, December 17, and was concerned when the rash appeared under his arm two days later.
And Herts Valleys CCG said the Medicines and Healthcare products Regulatory Agency has been reviewing reports of skin reactions occurring around the vaccination site that appear a little while after vaccination.
It says these reactions are suggestive of a delayed hypersensitivity reaction that occurs four to 11 days after vaccination.
Andy said: "I had the booster vaccine, the Moderna one, and I was fine but then two days later I couldn't lift my arm up, I was in agony.
"I managed to look under my arm and noticed a red rash on my armpit and white spots had appeared.
"I called my doctor straight away and they said it was not linked to the vaccine but I told them it must have been as I was completely fine before I had the vaccine and there was no rash.
"I have not had any treatment for it, and it is slowly going down, but I was in agony with it.
"I want to warn people to be aware of this side effect, as I was never told about it. I just want people to be aware of it, I wish someone had warned me!"
A spokesperson for Herts Valleys CCG said: “We can’t comment on individual patients or offer any medical view on whether the rash this resident suffered was linked to the vaccine.
“Like all medicines, Covid-19 vaccines can cause side effects, but not everyone gets them. Most side effects are mild and last only a short time.
“Nearly three million vaccinations have now been given to people across Hertfordshire and West Essex, demonstrating their safety.
"We strongly encourage everyone to take up their vaccination – whether that’s first, second or booster doses - so that they have the maximum protection possible for themselves, their family and friends from Covid at a time when infection rates are still very high.
“Each patient is given a leaflet about the vaccination they are receiving which outlines what they can expect, including side effects.
"There is also more advice on the NHS website. Serious side effects from Covid-19 vaccines are very rare but if patients have long-lasting or worsening symptoms or if they are worried they should seek medical advice, primarily by contacting the NHS111 service.”
Yellow Card reporting scheme
There is a Yellow Card reporting scheme operated by the Medicines and Healthcare products Regulatory Agency (MHRA).
This provides a mechanism by which anybody can voluntarily report any suspected adverse reactions or side effects to the vaccine.
The reporting from this scheme has led to the MHRA providing the following information.
Delayed hypersensitivity reactions
The MHRA has been reviewing reports of skin reactions occurring around the vaccination site that appear a little while after vaccination.
These reactions are suggestive of a delayed hypersensitivity reaction that occurs four to 11 days after vaccination.
The reactions are characterized by a rash, swelling and tenderness that can cover the whole upper arm and may be itchy and/or painful and warm to the touch.
The majority of the reports received have been with the COVID-19 Vaccine Moderna and the product information for this vaccine has been updated to highlight the possibility of delayed injection site reactions
The reactions are usually self-limiting and resolve within a day or two, although in some patients it can take slightly longer to disappear.
Individuals who experience this reaction after their first dose may experience a similar reaction in shorter timeframe following the second dose, however, none of the reports received have been serious and people should still take their second dose when invited.
Those who experience delayed skin reactions after their COVID-19 vaccination which do not resolve within a few days should seek medical advice.